MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT,HICKMAN SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT,HICKMAN SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0603880
Medical Device Problem Codes Unsealed Device Packaging (1444); Difficult to Open or Remove Packaging Material (2922); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one unsealed bardport mri l/p implantable port kit with the following components: bardport mri l/p implantable port, one cath-lock loaded onto a catheter, one flushing connector, two introducer needle, one straight non-coring needle, one right-angle non-coring needle, one vein pick, one syringe, one j-tip guidewire in a guidewire hoop, one 7.0fr introducer peel-apart sheath and vessel dilator, one safety infusion set, and one tunneler were returned for evaluation.Gross visual evaluation was performed on the returned device.The investigation is confirmed for the identified unsealed device packaging issue as seal transfer was noted along the lip of the tray.Further, the investigation is also confirmed for identified packaging problem as a crack was noted to one corner of the inner packaging tray and both the inner and outer packaging trays were noted deformed in some areas.However, the investigation is inconclusive for difficult to open packaging issue as the exact circumstances at the time of the reported event cannot be verified.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 04/2025).
 
Event or Problem Description
It was reported that prior to a port placement, the sterile internal part was stuck to the non-sterile external part.There was no patient contact.

Brand Name
M.R.I. LOW-PROFILE IMPLANTABLE PORT,HICKMAN SINGLE-LUMEN, 6.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14334431
Report Number3006260740-2022-01699
Device Sequence Number17685503
Product Code LJT
UDI-Device Identifier00801741025846
UDI-Public(01)00801741025846
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0603880
Device Catalogue Number0603880
Device Lot NumberREFP0266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2022
Initial Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 YR
Patient SexFemale